Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 11, 2025, 6:09 PM MDT for Luna County, New Mexico. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2025, 6:09 PM MDT (00:09 UTC)
- Expired
- Jul 11, 2025, 8:00 PM MDT
- In force
- 111 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Luna County, NM
The radar
The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:47 AM MDT, 6 hours 22 minutes earlier. Its key messages:
- Updated at 1147 AM MDT Fri Jul 11 2025
- An increase in thunderstorm coverage is expected this weekend as moisture and upper level support improve. More widespread thunderstorm activity is forecast next week with a low threat of heavy rainfall.
- Temperatures will be dropping back towards mid-July normals by Sunday as the moisture returns.
Area forecast discussion, Jul 11, 11:47 AM MDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1147 AM MDT Fri Jul 11 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1147 AM MDT Fri Jul 11 2025
- An increase in thunderstorm coverage is expected this weekend
as moisture and upper level support improve. More widespread
thunderstorm activity is forecast next week with a low threat
of heavy rainfall.
- Temperatures will be dropping back towards mid-July normals by
Sunday as the moisture returns.
&&
.DISCUSSION...
Issued at 1147 AM MDT Fri Jul 11 2025
There is definitely some disagreement and inconsistencies among
models for the upcoming week. Upper high has shifted and will
linger just off the coast of southern CA. Upper flow over area
will be very weak and this is what is causing the models bouncing
around. One thing they do agree on is temperatures for the
lowlands will be dropping below 100 degrees by Sunday with the low
level flow turning back to the E to SE. This will help to bring in
some low level moisture, the problem is it might not get very deep
as H70 flow goes from NW to ENE and may never tap the deeper Gulf
moisture. The EC is a little more optimistic than the GFS in
regards to this, especially as we go into Thu/Fri.
Tonight looks fairly quiet with just a few storms over
southeastern CWA where low level moisture will push in. West to
northwest winds over the remainder of the area will help to keep
things dry. Something unusual for this time of the year is the
stronger surface winds with 10-25 mph speeds looking like they
will continue through the overnight hours to at least the eastern
slopes of the Franklins/Organs. Areas on the eastern slopes of
these mountains could see gusts over 35 mph tonight. Northerly
winds start to kick in over the east towards sunrise. Overnight
lows will be very warm, similar to last night with mid 70s to mid
80s over the lowlands.
An upper trough off to the northeast will help to increase
moisture for Saturday and bring in a nice area of low level
convergence to about the Continental Divide where storms will
start to develop and then push SE through the evening.
Temperatures will still push 100 degrees along and west of the RGV
with cooler highs further east. Sunday looks similar to Saturday
but with a further west moisture push and in turn, cooler highs
further west.
For Mon-Wed of next week, there is agreement among the models that
there will be a weakness in the upper flow between the high off to
the west and well to the east. This in itself should be enough to
get storms going each afternoon in the mountains and then push
onto the lowlands. As mentioned earlier, the question will be how
deep will the moisture be. NBM PoPs of over 70% across the SW CWA
seemed overdone and lowered down a little bit. Further east, seems
like models want to hang onto the best lift associated with this
weakness east and south of the area.
Seem to see a little better agreement among models for Thu-Fri
with weak upper low/easterly wave moving through the area and
deeper moisture moving in. These could be the days to watch more
closely for flooding but any day during the week could have at
least some threat due to slow moving storms. Temperatures will
continue to be under 100 and fairly close to slightly below
normal.
&&
.AVIATION...
(18Z TAFS)
Issued at 1147 AM MDT Fri Jul 11 2025
P6SM SKC-SCT150 through much of the period. Isolated thunderstorms
are expected to develop over the southeastern forecast area but do
not expect any terminals to be affected by anything except
possibly some gusty outflow winds. Surface winds will generally be
west to northwest in the 10-20G30KT range until around sunrise.
KELP during the overnight hours has the potential to see gusts
closer to 35-40KTS off and on.
&&
.FIRE WEATHER...
Issued at 1147 AM MDT Fri Jul 11 2025
Breezy to windy conditions today will be on the decrease overnight
and especially by Saturday. Lighter winds, near average
temperatures and a chance for daily thunderstorms will be the
story for the next week. Best storm chances will be in the
mountains each day with the lowlands west of the Rio Grande having
greater coverage than eastern areas through Wed. Decreasing winds
will lower vent rates from generally very good Sat to fair to very
good Sun.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 83 101 73 96 / 20 20 40 30
Sierra Blanca 73 93 64 86 / 40 40 60 50
Las Cruces 75 98 67 93 / 20 20 60 30
Alamogordo 70 97 66 92 / 10 30 30 40
Cloudcroft 54 74 49 70 / 10 60 30 70
Truth or Consequences 72 98 69 94 / 10 30 50 50
Silver City 67 92 62 90 / 20 50 70 80
Deming 75 100 69 95 / 20 20 80 40
Lordsburg 72 98 68 97 / 10 30 50 60
West El Paso Metro 82 99 72 94 / 20 20 50 30
Dell City 72 94 69 90 / 20 30 30 30
Fort Hancock 76 100 71 94 / 30 30 60 50
Loma Linda 70 91 65 87 / 20 20 40 40
Fabens 79 100 71 95 / 20 10 40 30
Santa Teresa 78 98 69 93 / 20 20 60 30
White Sands HQ 79 98 71 94 / 10 20 40 40
Jornada Range 73 98 67 93 / 10 30 50 50
Hatch 70 100 67 97 / 20 30 60 50
Columbus 78 100 71 95 / 20 20 80 30
Orogrande 72 95 68 91 / 10 30 30 40
Mayhill 57 79 55 78 / 10 60 30 70
Mescalero 57 84 54 80 / 10 60 30 70
Timberon 55 81 53 77 / 10 50 30 70
Winston 60 90 56 87 / 10 40 60 80
Hillsboro 69 96 64 93 / 20 40 70 70
Spaceport 67 98 65 93 / 10 30 40 50
Lake Roberts 55 93 54 91 / 20 60 70 80
Hurley 67 94 62 92 / 10 40 70 80
Cliff 59 96 60 98 / 10 50 50 80
Mule Creek 59 92 58 95 / 10 50 40 70
Faywood 68 93 64 90 / 20 40 70 70
Animas 72 98 67 97 / 20 30 60 60
Hachita 71 97 66 95 / 20 30 70 50
Antelope Wells 73 96 66 95 / 30 20 70 60
Cloverdale 67 91 64 90 / 30 30 60 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM MDT this evening for Eastern/Central El
Paso County-Rio Grande Valley of Eastern El Paso/Western
Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth
County-Western El Paso County.
NM...Heat Advisory until 9 PM MDT this evening for East Central
Tularosa Basin/Alamogordo-Northern Dona Ana County-Sierra
County Lakes-Southeast Tularosa Basin-Southern Dona Ana
County/Mesilla Valley-Southwest Desert/Mimbres Basin-West
Central Tularosa Basin/White Sands.
&&
FORECASTER...26-GrzywaczIn the hours before
Special weather statement, Jul 11, 4:38 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service El Paso TX
438 PM MDT Fri Jul 11 2025
NMZ407>411-112300-
Eastern Black Range Foothills NM-Northern Dona Ana County NM-
Southwest Desert/Mimbres Basin NM-Sierra County Lakes NM-
Southern Dona Ana County/Mesilla Valley NM-
438 PM MDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SIERRA...
NORTHEASTERN LUNA AND WEST CENTRAL DONA ANA COUNTIES THROUGH 500 PM
MDT...
At 437 PM MDT, a small but strong thunderstorm was located 4 miles
northeast of Nutt, and was moving southeast at 20 mph. This storm
could produce localized, strong downburst wind gusts as it
encounters drier air in the lowland desert.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nutt, Uvas Valley, Macho Springs, and Magdalena Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3257 10753 3268 10754 3273 10742 3258 10704
3232 10721
TIME...MOT...LOC 2237Z 297DEG 18KT 3262 10740
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MPHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:02 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 43 min |
| Jul 11, 6:46 PM MDT | Special Weather Statement | EPZ | Doña Ana | 44 min |
| Jul 11, 6:53 PM MDT | Dust Storm Warning | EPZ | Doña Ana, Luna | 85 min |
| Jul 11, 9:04 PM MDT | Wind Advisory | EPZ | Doña Ana, Otero, Sierra | 12 hr |
| Jul 12, 3:29 PM MDT | Special Weather Statement | EPZ | 31 min | |
| Jul 12, 4:29 PM MDT | Special Weather Statement | EPZ | Sierra | 31 min |
| Jul 12, 5:19 PM MDT | Special Weather Statement | EPZ | 26 min | |
| Jul 12, 5:31 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 44 min |
| Jul 11, 6:59 PM MDT | Special Weather Statement | EPZ | El Paso | 31 min |
| Jul 11, 7:15 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 60 min |
| Jul 11, 7:38 PM MDT | Special Weather Statement | EPZ | El Paso | 37 min |
| Jul 11, 7:56 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 49 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.